Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 377, NWS Jackson, MS

July 23, 20135 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 23, 2013, 12:37 PM CDT for 5 counties in Mississippi. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 12:37 PM CDT (17:37 UTC)
Expired
Jul 23, 2013, 1:30 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Choctaw County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 12:44 PM CDTTSTM WND GST 604 W Ackerman, MSTRAINED SPOTTER REPORTED TO LOCAL MEDIA.
Jul 23, 1:05 PM CDTTSTM WND DMG4 Wsw Macon, MSA SHED AND A SILO WERE DAMAGED BY STRONG WINDS
Jul 23, 1:15 PM CDTTSTM WND DMG1 Nne Shuqualak, MSREPORTS OF A FEW TREES DOWN ON HIGHWAY 145 NEAR SHUQUALAK.
Jul 23, 1:34 PM CDTTSTM WND DMG10 Sw Louisville, MSTREE DOWN ON HWY 14 AT ATTALA/WINSTON COUNTY LINE AND LIGHT POLE DOWN ON HWY 25 AT HWY 14 INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1846 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS54 KJAN 231737
SVRJAN
MSC007-019-103-105-159-231830-
/O.NEW.KJAN.SV.W.0377.130723T1737Z-130723T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF KOSCIUSKO...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  WESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...NANIH WAIYA...LOUISVILLE...
  SOUTHERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 130 PM CDT

* AT 1237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LONGVIEW TO 13 MILES NORTH OF
  HESTERVILLE MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OKTOC BY 1245 PM CDT...
  HESTERVILLE AND BETHEDEN BY 1255 PM CDT...
  MILLCREEK BY 100 PM CDT...
  LOUISVILLE BY 105 PM CDT...
  MASHULAVILLE AND KOSCIUSKO BY 110 PM CDT...
  CENTER RIDGE BY 115 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3292 8893 3293 8953 3323 8975 3329 8970
      3328 8945 3342 8946 3343 8881 3293 8845
TIME...MOT...LOC 1737Z 329DEG 31KT 3334 8885 3332 8970

$$

BYB
1 follow-up statement
394 
WWUS54 KJAN 231805
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CDT TUE JUL 23 2013

MSC105-231815-
/O.CAN.KJAN.SV.W.0377.000000T0000Z-130723T1830Z/
OKTIBBEHA MS-
105 PM CDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKTIBBEHA COUNTY IS
CANCELLED...

THE SEVERE STORMS EXITED THE COUNTY TO THE SOUTH.

LAT...LON 3292 8893 3293 8953 3314 8969 3325 8974
      3327 8971 3328 8870 3293 8845
TIME...MOT...LOC 1805Z 343DEG 33KT 3310 8871 3314 8957

$$

MSC007-019-103-159-231830-
/O.CON.KJAN.SV.W.0377.000000T0000Z-130723T1830Z/
ATTALA MS-WINSTON MS-NOXUBEE MS-CHOCTAW MS-
105 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN CHOCTAW...WESTERN NOXUBEE...WINSTON AND EASTERN
ATTALA COUNTIES...

AT 105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MASHULAVILLE TO HESTERVILLE
MOVING SOUTH AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CENTER RIDGE BY 110 PM CDT...
  KOSCIUSKO BY 115 PM CDT...
  SHUQUALAK...SMYRNA...VERNON AND NOXAPATER BY 120 PM CDT...
  ZAMA...NANIH WAIYA AND GHOLSON BY 125 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3292 8893 3293 8953 3314 8969 3325 8974
      3327 8971 3328 8870 3293 8845
TIME...MOT...LOC 1805Z 343DEG 33KT 3310 8871 3314 8957

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 11:10 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 23, 11:10 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT TUE JUL 23 2013

.UPDATE...A LARGE COMPLEX OF TSTMS THAT WAS MOVING INTO NRN ZONES
DURING THE LATE MORNING WILL CONTINUE TO PUSH SWD TODAY. THIS
FEATURE...ALONG WITH ASSOCIATED OUTFLOW BOUNDARIES...WILL BRING
ANOTHER RISK OF SEVERE STORMS FOR MUCH OF THE FORECAST AREA TODAY.
SPC IS MONITORING MUCH OF THE AREA FOR THE POSSIBILITY OF A WATCH
FOR SEVERE STORMS THIS AFTERNOON.

HAVE INCREASED POPS OVER MUCH OF THE AREA FOR TODAY AS THE SYSTEM
APPROACHES...PARTICULARLY OVER NRN ZONES IN ITS MORE IMMEDIATE
TRACK. TEMPERATURES HAVE ALSO BEEN ADJUSTED FOR TODAY AS READINGS
WILL COOL RAPIDLY ON THE ARRIVAL OF THE COMPLEX. READINGS IN THE
WAKE OF THE LEADING EDGE HAVE COOLED INTO THE UPPER 60S TO LOWER 70S
NEAR THE MS/TN BORDER.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)...

FOCUS IN THE SHORT TERM REMAINS CENTERED ON THE NORTHWEST FLOW
REGIME IN PLACE ACROSS THE DEEP SOUTH AND HOW CONVECTION IS GOING TO
EVOLVE EACH DAY...NOT EXACTLY A WINNING PROPOSITION BY ANY MEANS.
EARLY MORNING RADAR IMAGES ARE PICKING UP A FEW SHOWERS AND
THUNDERSTORMS ACROSS THE TRI-STATE REGION OF MS/AR/TN WHERE A
WESTERLY LOW LEVEL JET IS SITUATED ON THE NORTHERN FRINGES OF STRONG
SFC HIGH PRESSURE OVER THE GULF...AND WHERE A H3 JET AXIS IS NOSING
IN FROM THE NW. MID LEVEL LAPSE RATES ARE RATHER POTENT ACROSS THIS
AREA AS A RESULT OF H5 TEMPS IN THE -8 TO -9C RANGE...JUXTAPOSED
WITH A 850/925MB 340K+ THETA-E RIDGE AXIS PROVIDING PLENTY OF LOW
LEVEL MOISTURE. THE HIGH-RES MODELS ALL SHOW CONVECTION OF VARYING
DEGREES GETTING GOING ACROSS THIS REGION EARLY THIS MORNING...AND
THEY ALL SHOW SOME VERSION OF THIS ACTIVITY EXPANDING SOUTH INTO OUR
NECK OF THE WOODS ALONG ADVANCING OUTFLOW BOUNDARIES THROUGH THE
MORNING AND INTO THE AFTERNOON HOURS. ALTHOUGH THE DETAILS OF HOW
EXACTLY THIS MIGHT TAKE PLACE ARE STILL UNCERTAIN...THIS OVERALL
EVOLUTION LOOKS REASONABLE AND FITS WELL WITH THE BROADER SCALE
MODEL SOLUTIONS. AS I MENTIONED...SOLID LAPSE RATES AND LOW LEVEL
MOISTURE INFLUX WILL CONTINUE TO SUPPORT STRONG TO POSSIBLY SEVERE
STORMS AS THIS CONVECTIVE EXPANSION OCCURS...HOWEVER CONFIDENCE IN
EXACTLY WHERE THE HIGHEST RISK AREAS ARE LOCATED REMAINS A MYSTERY.
FOR NOW WILL INCLUDE MENTION IN THE HWO ACROSS ALL BUT FAR
SOUTHWESTERN ZONES WHERE CONFIDENCE IS A LITTLE HIGHER THAT STRONGER
STORMS MAY STRUGGLE TO DEVELOP/SUSTAIN. FAIRLY UNIFORM W/NWLY FLOW IN
THE ATMOSPHERE COULD AID THE HEAVY RAIN RISK IF A STORM TRAINING/
BACK-BUILDING SITUATION DEVELOPS THAT A FEW OF THE HIGH-RES MODELS
HAVE HINTED AT. THAT'LL BE SOMETHING ELSE TO KEEP AN EYE ON TODAY.
ONE LAST ITEM OF NOTE IS THE HEAT INDICES TODAY...VALUES NEAR OR
SLIGHTLY ABOVE 100 DEGREES LOOK POSSIBLE LATE THIS MORNING/EARLY
AFTERNOON (ESPECIALLY ACROSS THE DELTA) BUT SHOULD BE MITIGATED
QUICKLY BY PASSING CONVECTION.

WOULD NOT BE SURPRISED TO SEE THINGS CALM DOWN LATER THIS EVENING
LEAVING A FAIRLY QUIET NIGHT OVERNIGHT/MUCH LIKE WE'RE SEEING THIS
MORNING. IF WE DO SEE ANY LINGERING SHOWER/THUNDER ACTIVITY
OVERNIGHT IT WILL LIKELY BE ALONG THE HWY 82 CORRIDOR IN THE MIDST
OF THE LOW LEVEL THETA-E AXIS/LOW LEVEL JET. BY WED MORNING THE
MODELS SHOW A COOL/DRY FRONT SAGGING INTO THE TN VALLEY WHICH MAY
VERY WELL BE ACCOMPANIED BY SOME OVERNIGHT CONVECTION. ONCE
AGAIN...THE MODELS SHOW SOME SORT OF EXPANSION OF THIS ACTIVITY TO
THE SOUTH HEADED INTO WED AFTERNOON WHICH SHOULD PROVIDE DECENT
SHOWER/THUNDER COVERAGE FOR THE ARKLAMISS ONCE AGAIN DURING THE DAY.
THE ECMWF HAS COME INTO BETTER AGREEMENT WITH THE GFS THAT THIS FRONT
MAY DROOP INTO THE ARKLAMISS OVERNIGHT AIDED IN PART BY THE DAYTIME
CONVECTION...WITH CONVERGENCE IN ITS VICINITY POSSIBLY KEEPING SOME
SHOWERS OR STORMS GOING THROUGH THE NIGHT.

AS FOR TEMPS...OVERNIGHT LOWS LOOKED REASONABLE BUT I DID TRIM SOME
OFF GFS MOS HIGHS FOR NORTHERN/NORTHEASTERN ZONES TODAY AND
TOMORROW. IF CONVECTION GETS GOING EARLY ENOUGH...ADVERTISED VALUES
ACROSS THESE AREAS MAY STILL BE TOO HIGH. /BK/

.LONG TERM...(THURSDAY THROUGH TUESDAY)...

THE LONG TERM PORTION OF THE FORECAST IS SIMILAR TO THE PREVIOUS AS
THE REGION WILL SEE A BRIEF REPRIEVE FROM THE NW FLOW FOR LATE WEEK
BEFORE A POTENTIAL RETURN TO THAT SORT OF PATTERN BY THE WEEKEND AND
INTO NEXT WEEK.

FOR THU-FRI...THANKS TO THE PERSISTENT NW FLOW FROM MID WEEK...THIS
PERIOD WILL SEE A WEAK SFC FRONT ENTER THE FORECAST AREA AND LIKELY
STALL BEFORE IT PUSHES THROUGH THE AREA. THIS STALLING WILL BE IN
PART TO THE S/WV RIDGING DEVELOPING AS A MORE STOUT S/WV MOVES OUT
OF THE ROCKIES. THE RESPONSE TO THIS FEATURE WILL BE FOR THE STALLED
SFC BOUNDARY TO LIFT BACK NORTH LIKE A WARM FRONT BY FRI THEN BACK
INTO THE AREA FOR AROUND SAT AS THE MAIN S/WV AXIS NEAR THE REGION.
AS FOR EXPECTED WEATHER...MODEL GUIDANCE IS IN DECENT AGREEMENT THAT
THERE WILL BE SOME DRIER AIR ASSOCIATED WITH THE SFC FRONT AND THAT
SHOULD LIMIT PRECIP POTENTIAL. PRECIP CHANCES WILL BE MORE CONFINED
TO THE I-20 CORRIDOR AND LOCATIONS TO THE SOUTH. DESPITE THE SFC
FRONT HELPING WITH LOW LEVEL CONVERGENCE...DRIER MID LEVEL AIR LOOKS
TO COUNTER AND POPS ARE ONLY RUNNING 20-30% FOR THE SOUTH HALF OF
THE AREA. BY FRI...LOW LEVEL CAPPING LOOKS TO EXIST AND THE BEST LOW
LEVEL MOISTURE CONVERGENCE IS SITUATED WELL TO THE W/NW OF THE AREA.
DUE TO THIS...LOWERED POPS AND FOCUSED SOME LOW END CHANCES IN THE
NW PART OF THE CWA.

BY LATE FRI NIGHT INTO SAT/SAT NIGHT...THE MAIN DISTURBANCE LOOKS TO
BE PUSHING OUT OF THE PLAINS AND NEAR/INTO THE REGION. BOTH THE
GFS/EURO SHOW A STRONG SFC LOW FOR THIS TIME OF YEAR AS THE LOW
LEVEL RESPONSE TO THE STOUT UPPER FEATURE. MOISTURE CONVERGENCE AND
LIFT LOOK TO COME TOGETHER LATE FRI NIGHT INTO SAT TO SUPPORT THE
BEST PRECIP POTENTIAL. THE EURO IS A TAD SLOWER THAN THE GFS...SO I
HELD ONTO SOME 20-30% POPS SAT NIGHT DUE TO THE TIMING UNCERTAINTY.
THERE COULD BE SOME STRONG/SVR STORMS WITH THIS SAT SYSTEM DUE TO
STRONGER FORCING AND ABOVE NORMAL VALUES OF WIND SHEAR.
HOWEVER...DUE TO THIS BEING 5 DAYS OUT AND TIMING UNCERTAINTY...WILL
NOT MENTION ANY RISKS IN OFFICIAL PRODUCTS.

IN THE WAKE OF THIS FEATURE...ANOTHER SFC FRONT LOOKS TO MAKE A PUSH
INTO THE FORECAST AREA. THE GFS IS MOST AGGRESSIVE AND PUSHES 60S
DEWPTS WELL INTO THE REGION. I'M MORE INCLINED TO FOLLOW THE
SLIGHTLY LESS AGGRESSIVE EURO AT THIS TIME. STILL...THERE LOOKS TO
BE A PERIOD OF LOWER HUMIDITY AND COOLER TEMPS AS A RESULT OF THE
FRONT. BY LATE MON INTO TUE...A NW FLOW PATTERN MAY RETURN RESULTING
IN PRECIP CHANCES INCREASING.

AS FOR TEMPS...THE GFS CONTINUES TO BE AGGRESSIVE ON HAVING HOT
TEMPS AROUND FOR THU-FRI. FEEL THIS IS OVERDONE AND WILL CONTINUE
THE TREND OF CUTTING HIGHS EACH OF THOSE DAYS...MORE IN LINE WITH
THE EURO. BY SAT-SUN...THE GFS HAS COME IN QUITE A BIT COOLER THAN
PREV RUNS THANKS TO THE PRESENCE OF THE SFC LOW AND THEN FRONTAL
PASSAGE. FEEL THIS COOLER SOLUTION FITS WELL AND WILL FOLLOW. BY
EARLY NEXT WEEK...LOOK FOR MODERATION AND A RETURN TO TYPICAL JULY
CONDITIONS. /CME/

&&

.AVIATION...MVFR CEILINGS WERE STILL BEING OBSERVED ACROSS THE SOUTH
AT 14Z BUT VFR CONDITIONS ARE EXPECTED AREAWIDE BY 16Z AND CONTINUE
THROUGH MUCH OF THE AFTN. WLY SFC WINDS MAY OCCASIONALLY GUST INTO
THE 15KT RANGE THRU THE DAY TODAY. ANOTHER AREA OF SHRA/TSRA
ACTIVITY WAS JUST TO THE NORTH AND WL LIKELY DROP INTO THE AREA THIS
AFTN. GREATEST COVERAGE OF STORMS WL BE ACROSS THE NE HALF OF THE
AREA TODAY. THERE WL BE THE POTENTIAL FOR 50KT WIND GUSTS WITH THE
STORMS FROM GWO-GTR-MEI. VFR CONDITIONS WL RETURN AREAWIDE THIS EVNG
AFTER THE CONVECTION DIES DOWN. ANOTHER ROUND OF IFR CIGS IS
EXPECTED WED MORNING.  /22/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/CME/03/22
Hazardous weather outlook, Jul 23, 4:09 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CDT TUE JUL 23 2013

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-054>058-062>066-
072>074-240915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
409 AM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE STARTING LATER THIS
MORNING FOR AREAS ALONG THE HIGHWAY 82 CORRIDOR...CONTINUING THROUGH
THE AFTERNOON AND INTO THE EVENING FOR AREAS FURTHER SOUTH. THE MOST
INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL AS
HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

LAZ023>026-MSZ053-059>061-240915-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
409 AM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Special weather statement, Jul 23, 11:02 AM CDT, 1 hour 35 minutes before
MSZ018-019-025>033-231715-
WEBSTER MS-SUNFLOWER MS-OKTIBBEHA MS-MONTGOMERY MS-LOWNDES MS-
LEFLORE MS-GRENADA MS-CLAY MS-CHOCTAW MS-CARROLL MS-BOLIVAR MS-
1102 AM CDT TUE JUL 23 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT TUE JUL 23 2013

...LONG LINE OF STRONG THUNDERSTORMS PUSHING SOUTH TOWARD HIGHWAY
82...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 20 MILES NORTHWEST
OF CALEDONIA TO 12 MILES NORTHWEST OF ROME AT 1101 AM CDT...MOVING
SOUTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN BOLIVAR...NORTHERN CARROLL...NORTHERN
CHOCTAW...CLAY...GRENADA...NORTHEASTERN LEFLORE...LOWNDES...NORTHERN
MONTGOMERY...NORTHERN OKTIBBEHA...NORTHEASTERN SUNFLOWER AND WEBSTER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3338 8829 3345 8980 3408 9083 3407 9065
      3399 9065 3399 9045 3386 9044 3378 9017
      3373 9021 3373 9014 3382 9013 3383 8994
      3390 8992 3387 8951 3373 8950 3374 8905
      3381 8872 3368 8871 3367 8846 3375 8825
TIME...MOT...LOC 1601Z 307DEG 40KT 3392 8844 3401 9062

BYB
Special weather statement, Jul 23, 12:18 PM CDT, 19 minutes before
MSZ018-019-025>039-231830-
ATTALA MS-WINSTON MS-WEBSTER MS-WASHINGTON MS-SUNFLOWER MS-
OKTIBBEHA MS-NOXUBEE MS-MONTGOMERY MS-LOWNDES MS-LEFLORE MS-
HUMPHREYS MS-HOLMES MS-GRENADA MS-CLAY MS-CHOCTAW MS-CARROLL MS-
BOLIVAR MS-
1218 PM CDT TUE JUL 23 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1218 PM CDT TUE JUL 23 2013

...LINE OF GUSTY THUNDERSTORMS PUSHING SOUTH THROUGH THE HIGHWAY 82
CORRIDOR...

A LONG LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50
MPH WIND GUSTS AND OCCASIONALLY PEA SIZE HAIL WAS LOCATED FROM 3
MILES SOUTHEAST OF COLUMBUS AFB TO 5 MILES SOUTHEAST OF BOYLE AT
1217 PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN BOLIVAR...CARROLL...CHOCTAW...SOUTHERN CLAY...
EXTREME SOUTHWESTERN GRENADA...NORTHERN HOLMES...NORTHERN
HUMPHREYS...LEFLORE...LOWNDES...MONTGOMERY...NORTHERN NOXUBEE...
OKTIBBEHA...SOUTHERN SUNFLOWER...NORTHEASTERN WASHINGTON...WEBSTER...
NORTHERN WINSTON AND NORTHERN ATTALA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3309 8832 3314 9081 3371 9081 3364 8835
      3353 8826
TIME...MOT...LOC 1717Z 327DEG 21KT 3357 8840 3363 9064

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:11 PM CDTSpecial Weather StatementJANNeshoba44 min
Jul 22, 7:12 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes63 min
Jul 22, 7:16 PM CDTSevere Thunderstorm WarningJANNeshoba44 min
Jul 22, 8:09 PM CDTSpecial Weather StatementJANNeshoba31 min
Jul 23, 11:02 AM CDTSpecial Weather StatementJANClay, Grenada, Lowndes, Montgomery, Oktibbeha, Webster73 min
Jul 23, 12:18 PM CDTSpecial Weather StatementJANCarroll, Choctaw, Holmes, Leflore, Lowndes, Montgomery and 4 more72 min
Jul 23, 1:15 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba60 min
Jul 23, 1:24 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston21 min
Jul 23, 1:57 PM CDTSevere Thunderstorm WarningJANLauderdale78 min
Jul 23, 2:39 PM CDTSevere Thunderstorm WarningJANClarke66 min
Jul 23, 2:54 PM CDTFlash Flood WarningJANLauderdale2 hr
Jul 23, 3:50 PM CDTSpecial Weather StatementJANClarke30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.